MAUDE Adverse Event Report: CONMED CORPORATION 3.5MM STERLING SPHERICAL BUR; ARTHROSCOPIC SHAVER/BUR

CONMED CORPORATION 3.5MM STERLING SPHERICAL BUR; ARTHROSCOPIC SHAVER/BUR
Model Number H9110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is confirmed.The returned used device, item h9110, was inspected and found inner tube broken off at the tip.Broken blade tip was returned for the evaluation.Additionally, the outer tube was damaged at the tip.Discrepancies with returned product critical dimensions could not be found.This is a technique dependent device and the most likely cause of this suspected failure is user related.Excessive force, lateral/side loading, and/or stalling of the device could have contributed to breakage of inner tube.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following; do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure, and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The distributor reported on behalf of the customer that the h9110, 3.5mm sterling spherical bur, broke during use on (b)(6) 2019.The inner shaft of the product was broken.There was no user or patient injury or impact.There was no reported delay of surgery.The procedure was completed.This report is being raised based on a device malfunction with potential for injury upon reoccurrence.

Brand Name
3.5MM STERLING SPHERICAL BUR
Common Device Name
ARTHROSCOPIC SHAVER/BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8734491
Report Number1017294-2019-00068
Device Sequence Number16787189
Product Code GFF
UDI-Device Identifier10845854012802
UDI-Public(01)10845854012802(17)231025(10)969458
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model NumberH9110
Device Catalogue NumberH9110
Device Lot Number969458
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1